Vermont, 2011Damaging Winds in Vermont, May 26 to 30, 2011
May 26 to 30, 2011 · NWS ALY · 5 events in 2 counties and zones
A nearly stationary frontal boundary was draped across western and northern New York State as several waves of low pressure moved easterly along the boundary. In addition, a warm front lifted northeastward across southern Vermont during the morning hours of Thursday, May 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary frontal boundary was draped across western and northern New York State as several waves of low pressure moved easterly along the boundary. In addition, a warm front lifted northeastward across southern Vermont during the morning hours of Thursday, May 26th. The passage of the warm front ushered in a warm, humid and unstable airmass.
A large bowing segment of thunderstorms tracked east from the Catskills and Schoharie Valley of east central New York across western New England including southern Vermont during the late evening hours. There were numerous reports of wind damage and power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 26, 9:22 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, May 26, 9:22 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1022 PM EDT THU MAY 26 2011
.SYNOPSIS...
A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE
NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE
WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL
PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS INTO SATURDAY. AN UPPER LEVEL RIDGE WILL LIKELY BUILD
IN SUNDAY INTO MONDAY BRINGING EVEN WARMER TEMPERATURES...BUT WITH A
LOWER PROBABILITY OF SHOWERS AND THUNDERSTORMS HEADING INTO MEMORIAL
DAY.
&&
.NEAR TERM /UNTIL 8 AM FRIDAY MORNING/...
TORNADO WATCH 382 HAS BEEN ALLOWED TO EXPIRE WITH NO FURTHER WATCHES
OF ANY KIND ANTICIPATED.
JUST SOME MINOR TWEAKING FOR TEMP/DEWPT AND WIND TRENDS OVERNIGHT.
TRENDED A LIFTING NORTHWESTWARD OF DECREASING POPS THROUGH DAYBREAK
AS THE ATMOSPHERE CONTINUES TO GRADUALLY STABILIZE...KEEPING
MENTION OF THUNDER GENERALLY OVER THE OLD WATCH AREA...JUST -SHRA S
AND E. MAX SFC CAPES HAD ALREADY DIPPED BELOW 2000 J/KG. ALSO
ADJUSTED CLOUD TRENDS BASED ON LATEST INFRARED IMAGERY...WITH
CLUSTER OF THUNDERSTORMS ENCROACHING FROM CENTRAL NY/E PA...AND
CLEAR POCKETS OVER PORTIONS OF OUR EASTERN ZONES FILLING IN.
BASICALLY NO OTHER CHANGES.
.PREVIOUS DISCUSSION...
AREAS OF CONVECTION HAVE DEVELOPED...MAINLY FOCUSED ACROSS THE
HIGHER TERRAIN AND NEAR LAKE BREEZE BOUNDARIES AS LARGE SCALE ASCENT
REMAINS RATHER WEAK. HOWEVER...THESE SUBTLE SURFACE FEATURES
COMBINED WITH ROBUST INSTABILITY OF 1500-3000 AND DEEP LAYER 0-6 KM
SHEAR OF 35 TO 45 KT WILL LEAD TO A SEVERE WEATHER THREAT AS
COVERAGE OF STORMS CONTINUE TO EXPAND. INITIALLY CONVECTION WILL
AFFECT MAINLY THE ADIRONDACKS INTO THE WESTERN MOHAWK
VALLEY...ALTHOUGH HRRR SHOWING THE POTENTIAL FOR ADDITIONAL STORMS
TO DEVELOP ACROSS SOUTHERN NY/NORTHERN PA AND POSSIBLY CONSOLIDATE
INTO A QUASI-LINEAR CONVECTIVE SYSTEM. THIS WOULD EVENTUALLY SUPPORT
SEVERE CONVECTION REACHING THE CAPITAL REGION AND POINTS EAST LATER
THIS EVENING. UNTIL THEN...DISCRETE CELLS WITH SUPERCELL AND BOWING
STRUCTURES WILL BE LIKELY. SHEAR IS STRONG ENOUGH TO SUPPORT
ROTATING STORMS WITH ISOLATED TORNADOES POSSIBLE. WILL HAVE TO WATCH
FOR HEAVY RAINFALL ASSOCIATED WITH TRAINING CELLS FOR POTENTIAL
ISOLATED FLASH FLOODING AS WELL...ALTHOUGH THE SEVERE THREAT WILL BE
MORE UBIQUITOUS INTO THIS EVENING.
CONVECTION SHOULD EVENTUALLY START TO WEAKEN LATER THIS EVENING
WITH LOSS OF HEATING...BUT THIS PROCESS COULD BE GRADUAL. ALSO...THE
MODE EVOLUTION WILL NEED TO BE MONITORED FOR POTENTIAL ADDITIONAL
SEVERE/TORNADO WATCH SOUTH AND EAST OF THE CURRENT WATCH AREA.
COVERAGE SHOULD ALSO DIMINISH BY AROUND MIDNIGHT AS FORCING FROM
SUBTLE SURFACE FEATURES WEAKEN IN THE ABSENCE OF LARGE SCALE ASCENT.
PREVIOUS...
AREAS OF CONVECTION HAVE DEVELOPED...MAINLY FOCUSED ACROSS THE
HIGHER TERRAIN AND NEAR LAKE BREEZE BOUNDARIES AS LARGE SCALE ASCENT
REMAINS RATHER WEAK. HOWEVER...THESE SUBTLE SURFACE FEATURES
COMBINED WITH ROBUST INSTABILITY OF 1500-3000 AND DEEP LAYER 0-6 KM
SHEAR OF 35 TO 45 KT WILL LEAD TO A SEVERE WEATHER THREAT AS
COVERAGE OF STORMS CONTINUE TO EXPAND. INITIALLY CONVECTION WILL
AFFECT MAINLY THE ADIRONDACKS INTO THE WESTERN MOHAWK
VALLEY...ALTHOUGH HRRR SHOWING THE POTENTIAL FOR ADDITIONAL STORMS
TO DEVELOP ACROSS SOUTHERN NY/NORTHERN PA AND POSSIBLY CONSOLIDATE
INTO A QUASI-LINEAR CONVECTIVE SYSTEM. THIS WOULD EVENTUALLY SUPPORT
SEVERE CONVECTION REACHING THE CAPITAL REGION AND POINTS EAST LATER
THIS EVENING. UNTIL THEN...DISCRETE CELLS WITH SUPERCELL AND BOWING
STRUCTURES WILL BE LIKELY. SHEAR IS STRONG ENOUGH TO SUPPORT
ROTATING STORMS WITH ISOLATED TORNADOES POSSIBLE. WILL HAVE TO WATCH
FOR HEAVY RAINFALL ASSOCIATED WITH TRAINING CELLS FOR POTENTIAL
ISOLATED FLASH FLOODING AS WELL...ALTHOUGH THE SEVERE THREAT WILL BE
MORE UBIQUITOUS INTO THIS EVENING.
CONVECTION SHOULD EVENTUALLY START TO WEAKEN LATER THIS EVENING
WITH LOSS OF HEATING...BUT THIS PROCESS COULD BE GRADUAL. ALSO...THE
MODE EVOLUTION WILL NEED TO BE MONITORED FOR POTENTIAL ADDITIONAL
SEVERE/TORNADO WATCH SOUTH AND EAST OF THE CURRENT WATCH AREA.
COVERAGE SHOULD ALSO DIMINISH BY AROUND MIDNIGHT AS FORCING FROM
SUBTLE SURFACE FEATURES WEAKEN IN THE ABSENCE OF LARGE SCALE ASCENT.
&&
.SHORT TERM /FRIDAY NIGHT/...
AS OF 345 PM...ANOTHER ACTIVE CONVECTIVE DAY SHAPING UP ACROSS MUCH
OF THE AREA...ALTHOUGH IT APPEARS THE THREAT AREA WILL SHIFT A BIT
FARTHER SOUTH AND EAST THAN THURSDAY...WITH THE MOHAWK
VALLEY...SARATOGA AND CAPITAL REGION EXPECTED TO BE TARGETED. THE
REASON IS 12Z GUIDANCE SHOWING THE OLD FRONTAL BOUNDARY INITIALLY
ACROSS NORTHERN NEW YORK TO ACTUALLY SHIFT A BIT SOUTHWARD INTO THE
CENTRAL AND MAYBE EVEN SOUTHERN ADIRONDACKS. THIS WILL LIMIT THE
INSTABILITY FOR AREAS NORTH AND WEST OF THE MOHAWK VALLEY...BUT
AREAS SOUTH AND EAST SHOULD SEE APPRECIABLE INSTABILITY DEVELOPING
AS THE OVERALL AIR MASS WILL NOT CHANGE MUCH SOUTH OF THE FRONT.
FORECAST SBCAPE COULD RANGE FROM 1500-3000 J/KG. THE NAM HAS POCKETS
OF HIGHER VALUES OF CAPE BUT SURFACE DEWPOINTS IN THE MODELS SEEM
OVERDONE. NONETHELESS...THERE WILL BE SUFFICIENT SBCAPE IN THE WARM
SECTOR ALONG WITH 0-6 KM SHEAR OF 35-45 KT. SYNOPTICALLY WE WILL BE
NEAR THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET ACROSS
QUEBEC...AND THERE WILL BE LARGE SCALE ASCENT AHEAD OF THE UPPER
LEVEL TROF MOVING EAST FROM THE OHIO VALLEY. THE UPPER TROF WILL BE
GETTING SHEARED AS IS ENCOUNTERS A BUILDING RIDGE ALONG THE EAST
COAST...BUT THERE SHOULD BE SUFFICIENT FORCING TO FIRE CONVECTION.
CONVECTIVE MODE COULD BE SUPERCELLS AND BOWS AGAIN GIVEN
INSTABILITY/SHEAR PARAMETERS. WILL CONTINUE TO MENTION CHANCE FOR
SEVERE STORMS IN HWO. PWATS REMAIN ABOVE NORMAL...WITH SOME HEAVY
DOWNPOURS EXPECTED WITHIN CONVECTION.
A LOT DEPENDS ON OVERALL EVOLUTION OF CONVECTION FRIDAY AFTERNOON
INTO THE EVENING...WHICH IS UNCERTAIN AT THIS TIME...BUT GUIDANCE
SUGGESTING A DIMINISHING TREND AT LEAST TOWARDS LATE EVENING. WILL
MAINTAIN MAINLY CHANCE POPS OVERNIGHT INTO EARLY SATURDAY MORNING.
ON SATURDAY...GUIDANCE SUGGESTING THE FRONT WILL PUSH BACK NORTHWARD
AS A WARM FRONT. STILL WARM...HUMID AND RELATIVELY UNSTABLE AIR MASS
WILL EXIST SO ANY FORCING WILL BE SUBTLE AND TIED TO REMNANT OUTFLOW
BOUNDARIES OR TERRAIN HEATING DIFFERENTIALS. WILL MENTION SLIGHT
CHANCE POPS ACROSS SOUTHEAST AREAS WITH CHANCE FROM THE HUDSON
VALLEY NORTH AND WEST. INSTABILITY MAY NOT BE AS ROBUST THOUGH...AS
HEIGHTS ALOFT WILL BE RISING AND THERE COULD BE A CAP DEVELOPING.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
HAVE GONE MOSTLY WITH HPC GUIDANCE. HPC HAS REGION AT EASTERN
END OF WARM FRONT EXTENDING FROM SFC LOW NEAR THE IA/WI/IL
BORDER. GFS BRINGS THETAE VALUES APPROACHING 350 DEG K INTO
CENTRAL NEW YORK SUNDAY AFTERNOON...BUT ECMWF MORE CONSERVATIVE
WITH VALUES OF 335. SFC BASED CAPES APPROACH 2000 J/KG JUST
SOUTH OF FCST AREA SUNDAY...EXCEED 2300 J/KG IN NORTHWESTERN
CT MONDAY...AND EXCEED 3500 J/KG JUST WEST OF HERKIMER CO ON
TUESDAY. FRONTAL BOUNDARY STALLS NORTH OF THE REGION SUNDAY
NIGHT WITH REGION IN THE WARM SECTOR ASSOCIATED WITH BERMUDA
HIGH MOVING FROM THE SOUTHEASTERN STATES INTO THE ATLANTIC
UNTIL WEDNESDAY WHEN A LOW MOVING ACROSS EASTERN CANADA AND
A HIGH MOVING ACROSS THE UPPER MISSISSIPPI VALLEY BRING A
COLD FRONT THROUGH THE REGION. THERE IS SLIGHT DISAGREEMENT
BETWEEN THE GFS AND THE ECMWF WITH THE GFS BEING A BIT LATER
ON THE FRONTAL PASSAGE.
HAVE GONE TO A MORE GENERIC DIURNAL/UNSTABLE APPROACH FOR
POPS...WITH NO POP/SLIGHT CHC DURING THE LATE NIGHT AND
EARLY MORNING HOURS TO CHANCE POPS DURING THE AFTERNOONS
CHARACTERISTIC OF AN UNSTABLE AIR MASS. DUE TO VERY HIGH
PWAT VALUES...MOSTLY AROUND 1.5 INCHES...HAVE GONE TO
MODERATE SHOWER INTENSITY THRU THE PERIOD.
HUMIDITY GETS OPPRESSIVE DURING THE AFTERNOON HOURS STARTING
MONDAY...APPARENT TEMPS APPROACH 90 MONDAY AND TUESDAY
BEFORE THE FRONTAL PASSAGE PROVIDES RELIEF FOR WEDNESDAY.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
SCATTERED THUNDERSTORMS ARE APPROACHING THE KGFL AREA...AND WILL
AFFECT AREAS AROUND THE AIRPORT THROUGH AT LEAST 02Z. ANY
THUNDERSTORM ACTIVITY THAT WOULD AFFECT KALB AND KPOU WOULD BE
TOWARD OR AFTER MIDNIGHT. WITHOUT HIGH CONFIDENCE...SINCE
THUNDERSTORMS ARE SO FAR UPSTREAM...PUT TEMPO MVFR CONDITIONS IN
THUNDERSTORMS AT KPOU FROM 02Z-03Z...AND JUST KEPT VCSH FOR KALB
WITH CB IN CLOUD GROUP. ONCE ALL THE THUNDERSTORM ACTIVITY WEAKENS
THROUGH THE NIGHT...SOME LOW CLOUDS AND FOG WILL FORM IN ALL
AREAS...WITH BORDERLINE MVFR/IFR CONDITIONS THROUGH 12Z-13Z.
CONDITIONS IMPROVE TO VFR TOMORROW MORNING...THEN MORE SCATTERED
THUNDERSTORMS IN THE AFTERNOON...SO CB IN CLOUD GROUP.
SOUTH TO SOUTHEAST WINDS AROUND 10 KT THIS EVENING...WITH GUSTS AT
KALB OVER 20 KT...WILL DIMINISH TO LESS THAN 10 KT. SOUTH WINDS WILL
INCRASE BACK TO 10 KT OR MORE TOMORROW.
OUTLOOK...
FRI-SUN...VFR/MVFR. ISOLATED TO SCATTERED -SHRA/TSRA.
MON-TUE...VFR...NO SIG WX.
&&
.FIRE WEATHER...
A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE
NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE
WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL
PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS INTO SATURDAY. THE AREA FOR THE BEST POTENTIAL FOR
SEEING MULTIPLE ROUNDS OF WETTING RAINFALL APPEARS TO BE FROM THE
MOHAWK VALLEY NORTHWARD TO THE ADIRONDACKS. EVEN AREAS TO THE
SOUTHEAST COULD SEE SOME APPRECIABLE RAINFALL ASSOCIATED WITH
THUNDERSTORMS FROM TONIGHT THROUGH SATURDAY.
&&
.HYDROLOGY...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
ALBANY HYDRO SERVICE AREA THE NEXT FEW DAYS...AS A WARM FRONT
BECOMES STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW
ENGLAND. MULTIPLE DISTURBANCES MOVING ALONG THE BOUNDARY WILL FOCUS
THE SHOWERS AND THUNDERSTORMS.
THE MOHAWK RIVER VALLEY NORTHWARD INTO THE ADIRONDACKS COULD RECEIVE
MULTIPLE INCHES OF RAINFALL INTO SATURDAY. THUNDERSTORMS MAY TRAIN
OVER THE SAME AREAS TODAY INTO SATURDAY. PRECIPITABLE WATER AMOUNTS
WILL BE WELL ABOVE NORMAL...SO THERE IS A POTENTIAL FOR HEAVY
DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED
LOW LYING AREAS WITH EVEN ISOLATED FLASH FLOODING POSSIBLE.
HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE
POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS
TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN
FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS.
HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS
SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH
THE MEMORIAL DAY WEEKEND.
FLOODING ON LAKE CHAMPLAIN WILL CONTINUE THROUGH THE HOLIDAY
WEEKEND. PLEASE REFER TO WARNINGS AND STATEMENTS FROM OUR OFFICE IN
BURLINGTON VERMONT FOR DETAILS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...JPV
NEAR TERM...SND/ELH/JPV
SHORT TERM...JPV
LONG TERM...RCK
AVIATION...NAS
FIRE WEATHER...JPV
HYDROLOGY...RCK/JPV
Hazardous weather outlook, May 26, 9:27 PM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1027 PM EDT THU MAY 26 2011
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1027 PM EDT THU MAY 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
PERIODS OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY
RAINFALL ARE EXPECTED OVERNIGHT...ACCOMPANIED BY CLOUD TO GROUND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW
YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE
HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF
QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT
CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL
WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE
FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD.
THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO
40 MPH.
THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY
WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS
MAY STILL BE STRONG TO SEVERE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 26, 10:35 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1135 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND DMG KINDERHOOK 42.39N 73.70W
05/26/2011 COLUMBIA NY TRAINED SPOTTER
TREE AND WIRES DOWN
&&Special weather statement, May 26, 10:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1142 PM EDT THU MAY 26 2011
NYZ033-042-043-083-084-270430-
HAMILTON NY-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-
1142 PM EDT THU MAY 26 2011
...A CLUSTER OF STRONG THUNDERSTORMS IN
EASTERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
NORTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
WARRENSBURG...OR ABOUT OVER WARRENSBURG...AND MOVING NORTHEAST AT 40
MPH.
THE THUNDERSTORM WILL BE NEAR...
BOLTON LANDING BY 1155 PM EDT
HULETTS LANDING AND 7 MILES NORTHWEST OF WHITEHALL BY 1210 AM EDT
HAGUE BY 1220 AM EDT
7 MILES SOUTHEAST OF ROGERS ROCK CAMPGROUND BY 1225 AM EDT
RAINFALL RATES MAY EXCEED A HALF AN INCH IN AN HOUR.
LAT...LON 4378 7334 4365 7342 4359 7342 4358 7340
4363 7337 4363 7332 4362 7329 4361 7329
4331 7362 4351 7433 4375 7426 4376 7405
4375 7405 4381 7343
TIME...MOT...LOC 0342Z 231DEG 33KT 4348 7379
TAWLocal storm report, May 26, 10:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1148 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG RENSSELAER 42.64N 73.74W
05/26/2011 RENSSELAER NY PUBLIC
TREE DOWN ON STRUCTURE
1125 PM TSTM WND DMG COPAKE 42.10N 73.55W
05/26/2011 COLUMBIA NY TRAINED SPOTTER
TREE DOWN ON HOUSE AND A CAR
&&Local storm report, May 26, 10:53 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1153 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM AVALANCHE PITTSFIELD 42.45N 73.26W
05/26/2011 BERKSHIRE MA TRAINED SPOTTER
TREE DOWN ROUTE 20
1145 PM AVALANCHE EAST NASSAU 42.51N 73.51W
05/26/2011 RENSSELAER NY TRAINED SPOTTER
TREE DOWN ON POWERLINES ON DUNHAM HOLLOW ROAD
&&Local storm report, May 26, 10:54 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1154 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG TIVOLI 42.06N 73.91W
05/26/2011 DUTCHESS NY PUBLIC
MANY OLD LOCUST TREES SNAPPED OFF
&&Local storm report, May 26, 10:59 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
1159 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
05/26/2011 BERKSHIRE MA TRAINED SPOTTER
TREE DOWN ROUTE 20
&&Thunderstorm Wind, Bennington
- When
- May 26, 11:00 PM EST
- Where
- Bennington County, 0.97 mi WSW of Pownal Center to 1.33 mi NE of Pownal Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.794, -73.247
Trees were reported down on Cedar Hill Road in Pownal due to strong thunderstorm winds. Trees were also reported down on Hidden Valley Road and a tree was reported down on a house on Jackson Cross Road. Hundreds of branches were reported down on roads throughout the Bennington area due to strong thunderstorm winds.
Thunderstorm Wind, Bennington
- When
- May 26, 11:00 PM EST
- Where
- Bennington County, 0.13 mi WNW of East Arlington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.071, -73.152
Trees were reported down in Arlington due to strong thunderstorm winds.
Thunderstorm Wind, Windham
- When
- May 26, 11:07 PM EST
- Where
- Windham County, 2.46 mi SSE of West Dover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.897, -72.832
A tree was reported down on Higley Hill Road in Wilmington due to strong thunderstorm winds.
Thunderstorm Wind, Windham
- When
- May 26, 11:25 PM EST
- Where
- Windham County, 0.12 mi N of Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.772, -72.520
A tree was reported down along Route 142 in Vernon due to strong thunderstorm winds.
Thunderstorm Wind, Windham
- When
- May 30, 11:20 PM EST
- Where
- Windham County, 1.11 mi WSW of Halifax
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.761, -72.768
A tree was reported down along Route 112 in Halifax due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 26 to 27, 20113 deaths · $4.8 million · 4.25 in hail · 68 events
- Tornado and Hail in Louisiana, May 26, 20114 injured · $405,000 · EF3 · 11 events
- Tornadoes and Flash Flood in Pennsylvania, May 26, 201110 injured · $644,000 · EF1 · 72 events
- Flash Flooding and Flood in Vermont, May 26 to 27, 2011$11 million · 2.5 in hail · 83 events
- Tornado and Hail in Pennsylvania, May 26, 2011$395,000 · EF1 · 9 events
- Flash Flooding and Flood in New Hampshire, May 26 to 27, 2011$1.1 million · 8 events
- Tornado and Hail in Pennsylvania, May 26, 2011$103,000 · EF1 · 24 events
- Flash Flood and Hail in Virginia, May 26, 2011$195,000 · 1.75 in hail · 34 events
- Tornado and Damaging Winds in Tennessee, May 26, 2011$243,000 · EF0 · 14 events
- Flood in Washington, May 26 to 31, 2011$300,000 · 1 event
- Hail and Damaging Winds in Maryland, May 26, 2011$36,000 · 2.75 in hail · 38 events
- Damaging Winds in Pennsylvania, May 26, 2011$55,000 · 50 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310131, 310132, 310133, 310134, 310135.